Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Mobile, AL

June 16, 2015Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2015, 4:36 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 4:36 PM CDT (21:36 UTC)
Expired
Jun 16, 2015, 5:01 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 126 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS54 KMOB 162136
SVRMOB
ALC035-099-162230-
/O.NEW.KMOB.SV.W.0052.150616T2136Z-150616T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... 
  CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 530 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR MEGARGEL...OR 7 MILES SOUTH OF
  FRISCO CITY...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONROEVILLE...         FRISCO CITY...         EXCEL...
  BEATRICE...            REPTON...              MEGARGEL...
  URIAH...               PETERMAN...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3130 8728 3129 8751 3182 8745 3179 8709
TIME...MOT...LOC 2135Z 189DEG 24KT 3133 8735 
$$
1 follow-up statement
174 
WWUS54 KMOB 162201
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT TUE JUN 16 2015

ALC035-099-162210-
/O.CAN.KMOB.SV.W.0052.000000T0000Z-150616T2230Z/
CONECUH AL-MONROE AL-
501 PM CDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CONECUH AND
CENTRAL MONROE COUNTIES HAS BEEN CANCELLED...

AT 500 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL
CONECUH AND CENTRAL MONROE COUNTIES HAS WEAKENED BELOW SEVERE LIMITS
THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3130 8728 3129 8751 3182 8745 3179 8709
TIME...MOT...LOC 2157Z 189DEG 24KT 3159 8730 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 16, 3:32 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE JUN 16 2015

.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...A DEEP LAYER RIDGE
WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN STATES THROUGH
WEDNESDAY. THIS WILL MAINTAIN HOT AND MOSTLY DRY CONDITIONS AS THE
RIDGE WILL CONTINUE TO SUPPRESS MOST SHOWER AND THUNDERSTORM
DEVELOPMENT. HOWEVER...AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN
POSSIBLE THROUGH THIS EVENING. LOWS TONIGHT WILL FALL INTO THE LOW
70S INLAND TO MID 70S ALONG THE COAST. WEDNESDAY WILL BE ANOTHER HOT
DAY WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.
HIGHS IN THE LOW TO MID 90S WITH DEWPOINTS IN THE LOW 70S WILL CREATE
HEAT INDEX VALUES AROUND 100. /13

WEDNESDAY NIGHT...DEEP LAYER RIDGE OF HIGH PRESSURE HOLDS FROM THE
CENTRAL GULF COAST TO THE SOUTHEAST WITH THE REMNANTS OF TROPICAL
STORM BILL LIFTING NORTHWARD OVER CENTRAL AND EASTERN OKLAHOMA. THE
STRENGTH OF THE RIDGE AND LARGER SCALE SUBSIDENCE OVER OUR LOCAL
AREA KEEPS RAIN CHANCES MINIMAL...LESS THAN 10%. SURFACE HIGH
PRESSURE OVER THE SOUTHEAST MAINTAINS A LIGHT WIND PATTERN WITH
LITTLE CHANGE IN OVERNIGHT LOWS. LOWER 70S ACROSS THE INTERIOR TO THE
MID/UPPER 70S AT THE COAST. /10

.LONG TERM [THURSDAY THROUGH TUESDAY]...UPPER LEVEL RIDGE OF HIGH
PRESSURE FLATTENS FROM THE WESTERN ATLANTIC THROUGH THE CENTRAL GULF
COAST LATE THIS WEEK INTO THE WEEKEND. REMNANTS OF BILL WILL BE
OPENING UP INTO A TROF AXIS WHILE LIFTING NORTHEAST...THEN EASTWARD OVER
THE MID MISSISSIPPI RIVER VALLEY AS IT GETS CAUGHT UP IN THE
WESTERLIES OVER THE CENTRAL PORTIONS OF THE CONUS. A SECONDARY UPPER
RIDGE BUILDS FROM THE PLAINS INTO THE MISSISSIPPI VALLEY EARLY NEXT
WEEK. CONSIDERING THIS...SEE NO REASON TO MAKE MANY CHANGES DURING
THE OUTLOOK WITH REGARD TO TEMPERATURES AND RAIN CHANCES. DAYTIME
HIGHS IN THE MID 90S OVER THE INTERIOR. ONSHORE FLOW OFF THE GULF
KEEPS HIGHS MORE MODIFIED ALONG THE BEACH AREAS WITH NUMBERS MOSTLY
FROM 87 TO 90 DEGREES. LOW TEMPERATURES IN THE LOWER/MID 70S INLAND
AREAS WITH UPPER 70S ALONG THE BEACHES. HEAT INDICES WILL LIKELY
REACH THE UPPER 90S TO AROUND 103 EACH AFTERNOON FOR MANY SPOTS.

TYPICAL SUMMER-TIME ISOLATED TO LOCALLY SCATTERED MAINLY AFTERNOON
THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY WITH SUFFICIENT
BOUNDARY LAYER MOISTURE IN PLACE...HIGHER AFTERNOON INSTABILITY...AND
ALSO WITH THE DAILY SEABREEZE BEING A SOURCE OF LIFT. /10

.MARINE...HIGH PRESSURE WILL CONTINUE TO EXTEND FROM THE WESTERN
ATLANTIC ACROSS THE CENTRAL GULF THROUGH THE WEEK. A LIGHT TO
OCCASIONALLY MODERATE SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE
THROUGH THE WEEK. SEAS WILL CONTINUE TO SUBSIDE AS TROPICAL STORM
BILL MOVES INLAND ACROSS SOUTHEAST TEXAS. /13

&&

.FIRE WEATHER...WITH THE HOT TEMPERATURES...DEEP MIXED LAYERS RESULT
IN HIGH DAILY DISPERSION (A RATING OF 75 AND HIGHER) THE NEXT COUPLE
OF DAYS. OTHER HAZARDS FOR AGENCIES PLANNING CONTROL BURN OPERATIONS
WILL BE HEAT INDEX VALUES LIFTING UP TO BETWEEN 99 AND 102.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  93  73  91  73 /  05  10  05  20  05
PENSACOLA   75  92  76  90  76 /  05  10  05  20  05
DESTIN      76  91  79  89  79 /  05  10  05  10  05
EVERGREEN   71  95  71  96  71 /  05  20  05  20  10
WAYNESBORO  72  95  71  93  71 /  05  10  05  20  10
CAMDEN      72  95  71  95  71 /  05  20  05  20  10
CRESTVIEW   72  95  71  95  71 /  05  20  05  20  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 1 AM CDT WEDNESDAY FOR BALDWIN
     COASTAL-MOBILE COASTAL.

FL...HIGH RIP CURRENT RISK UNTIL 1 AM CDT WEDNESDAY FOR ESCAMBIA
     COASTAL-OKALOOSA COASTAL-SANTA ROSA COASTAL.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 5:16 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
516 AM CDT TUE JUN 16 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
516 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A HIGH RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PRODUCE CLOUD TO
GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY LOCALIZED RAINFALL
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-171200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
516 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SEAS WILL CONTINUE TO BE SLOW TO SUBSIDE THROUGH THIS EVENING AS A
PERSISTENT FETCH AND LONG PERIOD SWELL CONTINUES OVER MUCH OF THE
NORTH CENTRAL GULF GENERATED FROM TROPICAL STORM BILL. BILL IS
FORECASTED TO MOVE ONSHORE ALONG THE TEXAS COAST LATER TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 3:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT TUE JUN 16 2015

ALZ059-162145-
ESCAMBIA AL-
343 PM CDT TUE JUN 16 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA COUNTY UNTIL
445 PM CDT...

AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ATMORE...
MOVING NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
ATMORE...              I65 AND CR 1...
POARCH CREEK RESERVATION...                   MCCULLOUGH...
I65 AND AL 21...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3112 8761 3122 8755 3125 8741 3101 8728
      3100 8741 3100 8748
TIME...MOT...LOC 2043Z 146DEG 13KT 3105 8740

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:43 PM CDTSpecial Weather StatementMOBEscambia62 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.